Thunderstorm Wind, Calvert
- When
- June 16, 9:58 PM EST
- Where
- Calvert County, 1 mi NNE of Drum Pt
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 38.333, -76.423
Trees were down near Drum Point.
A warm front passed through the region during the 16th. Warm and humid air behind the boundary caused showers and thunderstorms to develop.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LWX wrote it up.
A warm front passed through the region during the 16th. Warm and humid air behind the boundary caused showers and thunderstorms to develop. Some thunderstorms were able to produce damaging wind gusts near the Chesapeake Bay.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jun 16, 8:27 PM EST, 1 hour 31 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
927 PM EDT THU JUN 16 2011
.SYNOPSIS...
LOW PRESSURE OVER THE MIDWEST WILL MOVE EAST ACROSS THE NORTHERN MID
ATLANTIC THROUGH FRIDAY. A FRONTAL BOUNDARY TRAILING THE LOW WILL
STALL FROM THE OHIO VALLEY TO THE SOUTHERN MID ATLANTIC THROUGH
THE WEEKEND BEFORE RETURNING AS A WARM FRONT IN THE TUESDAY
TIMEFRAME. A COLD FRONT WILL APPROACH FROM THE WEST IN THE LATTER
PART OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
RECENT INCREASE IN COVERAGE...AND TO SOME DEGREE INTENSITY...HAS
OCCURRED WITH CONVECTION THIS EVENING. THIS IS LIKELY COINCIDING
WITH INCREASED PVA/LIFT AHEAD OF AN APPROACHING SHORTWAVE AND A
SLIGHT INCREASE IN SHEAR. 00Z KIAD SOUNDING INDICATED SOME CAPE
TOO...HOWEVER WOULD THINK THAT INSTABILITY WOULD BE ON THE WANE AS
THE NIGHT PROGRESSES. THEREFORE...BELIEVE SEVERE THREAT IS
ISOLATED AND LIMITED TO WITHIN THE NEXT COUPLE OF HOURS BUT CANT
RULE OUT A PULSE SEVERE STORM FOR LARGE HAIL FOR THE REST OF THE
EVENING.
POPS/WX HAVE BEEN RE-ADJUSTED TO LATEST RADAR TRENDS...WHICH
FAVORED HIGH END SCATTERED TO NUMEROUS SHRA/ISOLATED TSRA THROUGH
AT LEAST MIDNIGHT. SHORTWAVE MOVES THROUGH FROM THE WEST
OVERNIGHT...A DECREASE IN CONVECTION SHOULD FOLLOW SUIT. MID CLOUDS
MAY HOLD ON FOR A WHILE AFTER THAT...AND THAT SHOULD HELP TO LIMIT
FOG POTENTIAL.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
FRIDAY...UPR LOW PUSHES EAST ACROSS PA...BRINGING A WIND SHIFT FROM
SLY TO W-SWLY THROUGH THE DAY. WITH PVA AHEAD OF THE UPR LOW...ADDED
LIKELY POPS FOR THUNDERSTORMS IN THE GREATER BALTIMORE AREA FOR
MIDDAY WITH CHANCE POPS ACROSS THE CWA IN THE AFTERNOON IN
DOWNSLOPING FLOW. EXPECT AFTERNOON ACTIVITY TO BE MAINLY ALONG THE
FRONTAL BOUNDARY SAGGING SOUTH ACROSS THE AREA. CONTINUED LOW QPF
DUE TO THE SLY LLVL CONNECTION CUTTING OFF BEHIND THE COLD FRONT
WHICH PROVIDES DOWNSLOPING FLOW. MAX TEMPS MID TO UPR 80S BALT-WASH
AND WEST...NEAR 90F SOUTH.
FRIDAY NIGHT...COLD FRONT DIPS TO SRN PERIPHERY OF THE CWA...THOUGH
A LITTLE SLOWER THAN ANTICIPATED YESTERDAY. ALLOWED FOR SOME EVENING
POP CHANCES SOUTHWEST OF BALTIMORE...THEN THE ONLY POPS FOR THE
OVERNIGHT ARE LOW CHANCES FROM KCHO AND WEST. MIN TEMPS REMAIN UP
WITH LINGERING SFC MOISTURE AND MIXING...NEAR 60F WEST...LOW 60S
INLAND EAST OF THE BLUE RIDGE...MID 60S FOR URBAN/NEAR SHORE.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
THIS WEEKEND...LOW PRESSURE SWINGS SOUTH FROM QUEBEC TO NORTHERN NEW
ENGLAND...SLOWING THE EASTWARD PROGRESS OF THE RIDGE TO THE WEST.
WITH THE PATTERN STALLED...ACTIVE WEATHER LOOKS TO MAINLY STAY SOUTH
OF BALT-WASH ON SATURDAY...ALONG THE FRONT FROM THE ERN OH VLY TO
THE NC/VA BORDER. ON SUNDAY THOUGH...THE 12Z GFS AND 00Z ECMWF ALLOW
A NLY PUSH TO THE BOUNDARY...BRINGING CHANCES FOR THUNDERSTORMS BACK
NORTH INTO THE CENTRAL MID ATLANTIC FOR SATURDAY NIGHT AND SUNDAY.
TEMPERATURES THROUGH THE WEEKEND LOOK TO REMAIN ABOVE NORMAL...MAX
TEMPS UPR 80S TO LOW 90S.
THE NERN CONUS TROUGH LIFTS NORTH EARLY NEXT WEEK BRINGING A WARM
FRONT THROUGH THE REGION IN THE TUESDAY TIMEFRAME...CHANCES FOR
THUNDERSTORMS CONTINUE INTO TUESDAY NIGHT. THE 12Z GFS IS WARMER
THAN THE 00Z ECMWF...WITH THE FORMER BRINGING 20C OR GREATER 850
TEMPS FOR TUESDAY AND PARTICULARLY WEDNESDAY...WHILE THE LATTER
KEEPS 850 TEMPS BELOW 20C THROUGH THE FIRST HALF OF NEXT WEEK. AS OF
NOW...EXPECT A WARMUP IN THE MIDWEEK TIMEFRAME...DETAILS/POTENTIAL
FOR HAZARDOUS HEAT REMAIN TBD.
&&
.AVIATION /01Z FRIDAY THROUGH TUESDAY/...
SCATTERED CONVECTION WILL LINGER ACROSS THE HUBS INTO THE EARLY
NIGHT HOURS. HARD TO PINPOINT INDIVIDUAL DIRECT HITS...ESPECIALLY
FURTHER OUT IN TIME. VICINITY/CBS CURRENTLY PREVAIL IN TAFS.
DIRECT HITS MAY RESULT IN BRIEF IFR/MVFR VSBYS WHICH WOULD BE
COVERED IN TEMPO. CONVECTION SHOULD COME TO AN END LATER AT NIGHT
WITH PASSAGE OF A SHORTWAVE. MVFR FOG COULD FORM LATE AT
NIGHT...BUT WITH INITIAL CONVECTION AND THEN LINGERING MID CLOUDS
FOG FORMATION MAY BE INTERRUPTED.
BEST CHANCES FOR SHOWERS AND THUNDERSTORMS CONTINUE THROUGH FRIDAY
MORNING AHEAD OF A FRONTAL BOUNDARY. SCATTERED LIGHT SHOWERS AND
ISOLATED THUNDERSTORMS THEN FRIDAY AFTERNOON WITH SWLY FLOW AROUND
10 KT. THE FRONTAL BOUNDARY STALLS OVER THE SRN MID ATLANTIC
SATURDAY...WITH MORE SWLY FLOW AROUND 10 KT. A WARM FRONT ENTERS THE
AREA SUNDAY...WITH WLY FLOW 15 TO 20 KT IN THE AFTERNOON. CHANCES
FOR THUNDERSTORMS ON SUNDAY AND AT TIMES THROUGH THE FIRST HALF OF
NEXT WEEK.
&&
.MARINE...
SOUTHERLY WINDS HAVE BEEN PROMOTING SCA CONDITIONS UP THE
BAY/LOWER POTOMAC ON THEIR OWN...AND CONVECTION HAS RESULTED IN
LOCALLY HIGHER GUSTS. SCA WILL CONTINUE OVER A PORTION OF THE BAY
INTO THE OVERNIGHT HOURS.
10 TO 15KT SLY FLOW BECOMES SWLY FRIDAY MORNING...THEN WLY/NWLY
THROUGH THE WEEKEND AS A FRONTAL BOUNDARY REMAINS ACROSS THE
SOUTHERN MID ATLANTIC. GUSTS TO AROUND 20 KT ARE EXPECTED SUNDAY
AFTERNOON...SO A SMALL CRAFT IS LIKELY TO BE NEEDED THEN. SCATTERED
THUNDERSTORMS ALSO SUNDAY AFTERNOON.
&&
.TIDES/COASTAL FLOODING...
TIDAL ANOMALIES HAVE INCREASED THIS EVENING...UP TO 1.5 FT ABOVE
NORMAL. THESE ANOMALIES WILL LIKELY REMAIN STEADY STATE THROUGH
THE OVERNIGHT HOURS...AND LAST INTO THE HIGH TIDE CYCLE WEDNESDAY
MORNING DESPITE A WIND SHIFT TO THE WEST OCCURRING IN THE MORNING.
COASTAL FLOOD ADVISORY IS ALREADY IN EFFECT.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...COASTAL FLOOD ADVISORY UNTIL NOON EDT FRIDAY FOR DCZ001.
MD...COASTAL FLOOD ADVISORY FROM 3 AM TO NOON EDT FRIDAY FOR MDZ007-
011-014-018.
VA...COASTAL FLOOD ADVISORY UNTIL NOON EDT FRIDAY FOR VAZ054.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ531>533-
536>542.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT FRIDAY FOR ANZ534-543.
&&
SYNOPSIS...BPP/BAJ
NEAR TERM...BPP/HTS
SHORT TERM...BAJ
LONG TERM...BAJ
AVIATION...BPP/BAJ/HTS
MARINE...BPP/BAJ/HTS
TIDES/COASTAL FLOODING...BPPHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 637 PM EDT THU JUN 16 2011 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 171000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 637 PM EDT THU JUN 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT THE AREA THROUGH THIS EVENING. AN ISOLATED STRONG TO SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE. A COASTAL FLOOD ADVISORY HAS BEEN ISSUED FOR SENSITIVE AREAS ALONG THE UPPER TIDAL POTOMAC RIVER...INCLUDING ALEXANDRIA...FOR THIS EVENINGS HIGH TIDE. A SMALL CRAFT ADVISORY IS IN EFFECT FOR PORTIONS OF THE TIDAL POTOMAC RIVER AND MARYLAND CHESAPEAKE BAY TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A COASTAL FLOOD ADVISORY IS IN EFFECT THROUGH NOON WEDNESDAY FOR AREAS ADJACENT TO THE UPPER TIDAL POTOMAC RIVER AND ALONG THE WESTERN SHORE OF THE CHESAPEAKE BAY. PLEASE REFER TO THE COASTAL HAZARD MESSAGE PRODUCT /WBCCFWLWX/ FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... GIVEN THE EXPECTED ISOLATED NATURE OF ANY SEVERE WEATHER THREAT THIS EVENING...SPOTTER ACTIVATION WILL LIKELY NOT BE REQUIRED THIS EVENING. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-171000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 637 PM EDT THU JUN 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT THE AREA THROUGH THIS EVENING. AN ISOLATED STRONG TO SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE...MAINLY ACROSS NORTHWEST MARYLAND AND THE EASTERN WEST VIRGINIA PANHANDLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... GIVEN THE EXPECTED ISOLATED NATURE OF ANY SEVERE WEATHER THREAT THIS EVENING...SPOTTER ACTIVATION WILL LIKELY NOT BE REQUIRED THIS EVENING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 945 PM EDT THU JUN 16 2011 MDZ003-WVZ051-052-170215- WASHINGTON MD-BERKELEY WV-MORGAN WV- 945 PM EDT THU JUN 16 2011 ...STRONG THUNDERSTORM TO AFFECT WASHINGTON...BERKELEY AND MORGAN COUNTIES... AT 945 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BERKELEY SPGS...MOVING EAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE NEW HOPE...SPOHRS CROSSROADS...SPRUCE PINE HOLLOW AND SLEEPY CREEK. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. HEAVY RAIN WITH THIS STORM MAY REDUCE VISIBILITIES TO BELOW ONE MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3943 7793 3952 7836 3973 7829 3973 7789 TIME...MOT...LOC 0145Z 270DEG 18KT 3965 7823 SBK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 954 PM EDT THU JUN 16 2011 VAZ030-040-501-502-170245- RAPPAHANNOCK VA-NORTHERN FAUQUIER VA-WARREN VA-SOUTHERN FAUQUIER VA- 954 PM EDT THU JUN 16 2011 ...STRONG THUNDERSTORM TO AFFECT RAPPAHANNOCK...NORTHERN FAUQUIER... WARREN AND SOUTHERN FAUQUIER COUNTIES... AT 954 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CHESTER GAP...MOVING EAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE HUME...DELAPLANE...THE PLAINS AND WARRENTON. STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS ARE ISSUED. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. HEAVY RAIN WITH THIS STORM MAY REDUCE VISIBILITIES TO BELOW ONE MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS. PENNY-SIZE TO NICKEL-SIZE HAIL AND WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3896 7777 3869 7775 3875 7826 3893 7825 TIME...MOT...LOC 0154Z 273DEG 18KT 3884 7813 SBK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1017 PM EDT THU JUN 16 2011
MDZ003-004-VAZ028-031-042-WVZ052-053-170300-
WASHINGTON MD-FREDERICK MD-CLARKE VA-LOUDOUN VA-JEFFERSON WV-
BERKELEY WV-FREDERICK VA-
1017 PM EDT THU JUN 16 2011
...STRONG THUNDERSTORMS TO AFFECT WASHINGTON...FREDERICK...CLARKE...
LOUDOUN...JEFFERSON...BERKELEY AND FREDERICK COUNTIES...
AT 1017 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 4 MILES NORTHWEST OF WARRENTON TO JONES SPRINGS
TO 2 MILES EAST OF HAYFIELD...MOVING EAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE STEPHENSON...MAUGANSVILLE...CLEAR BROOK...
BUNKER HILL...GREENWOOD...BRUCETOWN...LONG MEADOW...HALFWAY...SAINT
JAMES AND CHEWSVILLE.
THESE STORMS ARE PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN WITH THESE STORMS MAY REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE
STORMS.
&&
LAT...LON 3972 7731 3937 7745 3910 7760 3918 7841
3939 7816 3973 7795
TIME...MOT...LOC 0217Z 279DEG 35KT 3976 7782 3947 7806
3924 7824
SBKSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1031 PM EDT THU JUN 16 2011
MDZ017-018-170300-
CALVERT MD-ST. MARYS MD-
1031 PM EDT THU JUN 16 2011
...STRONG THUNDERSTORM TO AFFECT CALVERT AND ST. MARYS COUNTIES...
AT 1031 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LEXINGTON PARK...MOVING NORTHEAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE TOWN CREEK...CHESAPEAKE RANCH ESTATES AND
LUSBY.
STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.
THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN WITH THIS STORM MAY REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.
&&
LAT...LON 3818 7646 3828 7657 3837 7651 3836 7649
3839 7650 3845 7645 3839 7637 3836 7638
3833 7640 3830 7636 3827 7638 3821 7636
TIME...MOT...LOC 0231Z 224DEG 15KT 3826 7645
SBKSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1042 PM EDT THU JUN 16 2011
VAZ040-042-051-052-501-502-170315-
CULPEPER VA-RAPPAHANNOCK VA-NORTHERN FAUQUIER VA-LOUDOUN VA-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA-SOUTHERN FAUQUIER VA-
1042 PM EDT THU JUN 16 2011
...STRONG THUNDERSTORMS TO AFFECT CULPEPER...RAPPAHANNOCK...NORTHERN
FAUQUIER...LOUDOUN...PRINCE WILLIAM/MANASSAS/MANASSAS PARK AND
SOUTHERN FAUQUIER COUNTIES...
AT 1043 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM HALFWAY TO MEADOWVILLE TO AMISSVILLE...MOVING
EAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE WARRENTON...HAYMARKET...ARCOLA...SOUTH
RIDING AND BEALETON.
THESE STORMS ARE PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN WITH THESE STORMS MAY REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE
STORMS.
&&
LAT...LON 3894 7748 3876 7760 3855 7773 3867 7808
3882 7789 3904 7780
TIME...MOT...LOC 0243Z 288DEG 19KT 3893 7772 3879 7777
3868 7796
SBKSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1046 PM EDT THU JUN 16 2011
DCZ001-MDZ013-VAZ053-054-170345-
DISTRICT OF COLUMBIA DC-PRINCE GEORGES MD-
ARLINGTON/FALLS CHURCH/ALEXANDRIA VA-FAIRFAX VA-
1046 PM EDT THU JUN 16 2011
...STRONG THUNDERSTORM TO AFFECT THE DISTRICT OF COLUMBIA...
ARLINGTON...PRINCE GEORGES AND FAIRFAX COUNTIES...
AT 1046 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BURKE...MOVING EAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE NORTH SPRINGFIELD...ANNANDALE...
SPRINGFIELD...THE I395 AND I495 INTERCHANGE...LINCOLNIA...LAKE
BARCROFT...ROSE HILL...BAILEYS CROSSROADS...BARCROFT AND ALEXANDRIA.
STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.
THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN WITH THIS STORM MAY REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.
&&
LAT...LON 3872 7673 3871 7704 3888 7703 3890 7706
3881 7705 3873 7707 3871 7713 3871 7732
3886 7741 3900 7685
TIME...MOT...LOC 0246Z 254DEG 18KT 3880 7726
SBKThe Dover AFB radar (KDOX), 101 km away, was scanning. The volume nearest the first event began at 02:56 UTC.
3 thunderstorm wind. Local standard time, as filed.
Trees were down near Drum Point.
Trees were down near Drum Point.
Trees were down near Cove Point.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maryland in 2011Every state in 2011This day in weather historyWarnings in Maryland, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 324818, 324819, 324821.